Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 28, 2009, 5:13 PM EST for 4 counties in North Carolina. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 28, 2009, 5:13 PM EST (22:13 UTC)
- Expired
- Jan 28, 2009, 6:00 PM EST
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 5:20 PM EST | TSTM WND DMG | 5 Nw Battleboro, NC | LAW ENFORCEMENT REPORT A TREE DOWN ON I-95 NEAR MILE MARKER 146. |
| Jan 28, 5:22 PM EST | TSTM WND DMG | 2 Nne Dortches, NC | LAW ENFORCEMENT REPORT MULTIPLE TREES DOWN ON RED OAK BATTLEBORO RD. |
| Jan 28, 5:50 PM EST | TSTM WND DMG | 5 Nne Willbanks, NC | TREE DOWN ON WOOD DUCK RD. REPORTED BY 911 CENTER. |
| Jan 28, 5:56 PM EST | TSTM WND DMG | 2 W Speed, NC | TREE DOWN ON DICKENS ROAD...NEAR THE TOWN OF SPEED. REPORTED BY 911 CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 282213
SVRRAH
NCC065-083-127-195-282300-
/O.NEW.KRAH.SV.W.0004.090128T2213Z-090128T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EST WED JAN 28 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EST
* AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM LITTLETON TO 8
MILES SOUTHWEST OF MIDDLESEX...OR ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF WARRENTON TO LINWOOD...MOVING SOUTHEAST AT 55
MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SPRING HOPE...CASTALIA...
SIMS...BAILEY...
RED OAK...NASHVILLE...
WILSON...NEW HOPE...
ENFIELD...WHITAKERS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3608 7731 3600 7739 3588 7734 3558 7779
3558 7801 3560 7813 3571 7816 3575 7824
3582 7826 3627 7795 3651 7790 3648 7766
3640 7755 3632 7757 3632 7745 3624 7737
3621 7738 3617 7728 3610 7723
TIME...MOT...LOC 2213Z 323DEG 50KT 3645 7796 3569 7830
$$
BSD3 follow-up statements
000
WWUS52 KRAH 282227
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EST WED JAN 28 2009
NCC065-083-127-195-282300-
/O.CON.KRAH.SV.W.0004.000000T0000Z-090128T2300Z/
WILSON NC-EDGECOMBE NC-NASH NC-HALIFAX NC-
524 PM EST WED JAN 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR HALIFAX...NASH...EDGECOMBE AND WILSON COUNTIES...
AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF HEAVY SHOWERS WITH VERY STRONG OR DAMAGING WINDS.
SEVERE THUNDERSTORMS. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM ENFIELD TO NASHVILLE MOVING SOUTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RED
OAK...HALIFAX...DORTCHES...WILSON...ELM CITY...SHARPSBURG...
ROCKY MOUNT...STANTONSBURG...SCOTLAND NECK... AND TARBORO.
THE AIRPORT AT ROANOKE RAPIDS MEASURED A WIND GUSTS OF 53 MPH AT 504
PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3608 7731 3600 7739 3588 7734 3558 7781
3558 7801 3560 7813 3571 7816 3575 7824
3583 7825 3638 7767 3643 7760 3640 7755
3632 7757 3632 7745 3624 7737 3621 7738
3617 7728 3610 7723
TIME...MOT...LOC 2224Z 323DEG 50KT 3632 7785 3557 7819
$$
WSS000
WWUS52 KRAH 282244
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EST WED JAN 28 2009
NCC065-083-127-195-282300-
/O.CON.KRAH.SV.W.0004.000000T0000Z-090128T2300Z/
WILSON NC-EDGECOMBE NC-NASH NC-HALIFAX NC-
542 PM EST WED JAN 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR EASTERN HALIFAX...NASH...EDGECOMBE AND WILSON
COUNTIES...
AT 542 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF HEAVY SHOWERS WITH STRONG TO DAMAGING WINDS.
THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH
OF SCOTLAND NECK TO 9 MILES SOUTHWEST OF SIMS...OR ALONG A LINE
EXTENDING FROM RICH SQUARE TO 9 MILES SOUTHEAST OF LINWOOD...MOVING
SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHARPSBURG...SCOTLAND NECK AND ELM CITY BY 550 PM EST
WILSON...LUCAMA...LEGGETT AND KINGSBORO BY 555 PM EST
HOBGOOD...TARBORO AND BLACK CREEK BY 600 PM EST
STORM SPOTTERS IN NASH COUNTY ALONG I-95 REPORTED WIND GUSTS AROUND
45 MPH WITH THIS LINE OF SHOWERS AT 530 PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3608 7731 3600 7739 3588 7734 3558 7781
3558 7801 3560 7813 3571 7816 3611 7759
3620 7747 3629 7742 3628 7741 3626 7741
3624 7737 3621 7738 3617 7728 3610 7723
TIME...MOT...LOC 2242Z 336DEG 27KT 3625 7738 3567 7818
$$
WSS000
WWUS52 KRAH 282305
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EST WED JAN 28 2009
NCC065-083-127-195-282311-
/O.EXP.KRAH.SV.W.0004.000000T0000Z-090128T2300Z/
WILSON NC-EDGECOMBE NC-NASH NC-HALIFAX NC-
601 PM EST WED JAN 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NASH COUNTY HAS BEEN ALLOWED
TO EXPIRE. A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
SOUTHEASTERN HALIFAX...EDGECOMBE AND WILSON COUNTIES UNTIL 630 PM...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF NASH COUNTY.
THUS... THE WARNING WILL BE ALLOWED TO EXPIRE THERE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3608 7731 3600 7739 3588 7734 3558 7781
3558 7801 3560 7813 3571 7816 3611 7759
3620 7747 3629 7742 3628 7741 3626 7741
3624 7737 3621 7738 3617 7728 3610 7723
TIME...MOT...LOC 2244Z 336DEG 27KT 3624 7737 3566 7817
$$
BSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 2:10 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 28, 2:10 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EST WED JAN 28 2009 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA THIS AFTERNOON INTO EARLY EVENING...BRINGING WIDESPREAD SHOWERS. BEHIND THE FRONT...DRIER AND COOLER CONDITIONS WILL FOLLOW ON THURSDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1230 PM WEDNESDAY... 17Z SFC ANALYSIS SHOWED 1003 MB LOW PRESSURE CENTERED OVER THE WV MOUNTAINS...WITH A COLD FRONT EXTENDING SOUTH/SSW THROUGH EASTERN KY/TN AND ALABAMA. THE PRIMARY SYNOPTIC WARM FRONT IS CURRENTLY SURGING NORTHWARD THROUGH CENTRAL NC...WHERE TEMPS HAVE RISEN FROM THE 30S AND 40S INTO THE 50S AND 60S. ALOFT...12Z RAOB ANALYSIS SHOWED A STRONG 55-65 KT H85 JET AHEAD OF THE APPROACHING COLD FRONT ACROSS THE CAROLINAS AND MID-ATLANTIC. THE LATEST KRAX VAD WIND PROFILE SHOWED 55 KNOT SOUTHWESTERLY FLOW AS LOW AS 3000 FT AGL. FURTHER ALOFT AT H5...A SHORTWAVE WAS APPROACHING THE OH VALLEY. REST OF TODAY: SFC COLD FRONT CURRENTLY JUST WEST OF THE MOUNTAINS WILL APPROACH CENTRAL NC FROM THE WEST TODAY...SWEEPING ACROSS THE AREA BETWEEN 2 PM THIS AFTERNOON AND 9 PM THIS EVENING. EXPECT A SWATH OF PRECIPITATION TO SWEEP ACROSS THE AREA ALONG AND DIRECTLY BEHIND THE FRONT. DESPITE ABNORMALLY WARM TEMPS IN THE 60S TO LOWER 70S AND DEWPOINTS IN THE UPPER 50S TO LOWER 60S...TEMPS ALOFT REMAIN RATHER WARM (COLDEST TEMPS ALOFT AND BEST UPPER SUPPORT ARE LOCATED WELL TO THE N/NW IN ASSOC/W THE SHORTWAVE CURRENTLY MOVING INTO THE OH VALLEY)...AND FCST SOUNDINGS CONTINUE TO SHOW WEAK MID-LEVEL LAPSE RATES AND VIRTUALLY NO (OR VERY MINIMAL) INSTABILITY TO WORK WITH. AS SUCH...THE ATMOSPHERE DOES NOT APPEAR FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. HOWEVER...A NARROW LINE OF LOW-TOPPED CONVECTION MAY STILL DEVELOP ALONG THE COLD FRONT THIS AFTERNOON AS NAM-WRF MODEL REFLECTIVITY PROGS SUGGEST...JUST WITHOUT THE UPDRAFT STRENGTH AND DEPTH TO SUPPORT THE DEVELOPMENT OF LIGHTNING. WILL CONTINUE TO SHOW CATEGORICAL POPS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EARLY EVENING. THE WARM FRONT HAS FINALLY CROSSED THROUGH MOST OF THE AREA (JUST NOW GETTING INTO THE TRIAD)...AND TEMPS HAVE QUICKLY RISEN INTO THE MID/UPPER 60S TO LOWER 70S ACROSS THE TRIANGLE...SANDHILLS AND COASTAL PLAIN. HIGH TEMPS LOOK ON TRACK TO RANGE FROM THE UPPER 50S TO LOWER 60S IN THE TRIAD...TO THE UPPER 60S TO LOWER 70S MOST EVERYWHERE ELSE. NOW W/REGARD TO THE WIND...FCST SOUNDINGS SHOW THE MIXED LAYER DEEPENING A FAIR BIT BETWEEN 18-21Z THIS AFTERNOON...AND WE SHOULD SEE AN ASSOCIATED INCREASE IN WINDS ACROSS THE AREA DURING THAT TIME. HIGHEST WIND GUSTS SO FAR HAVE BEEN IN THE 30-35 KNOT RANGE ACROSS CENTRAL NC...ALTHOUGH A FEW GUSTS HAVE MADE IT ABOVE 35 KT ALREADY IN EASTERN NC (OAJ/NCA). KRAX VAD WIND PROFILE ESTIMATES SHOW 55 KT WINDS AT 3 KFT AGL AS OF 17Z...WITH 80 KT WINDS AT 7 KFT ALTHOUGH THE WIND FIELD IS RATHER IMPRESSIVE...AS MENTIONED IN PREVIOUS DISCUSSIONS...WE USUALLY SEE OUR WIND ADVISORY AND/OR HIGH WIND EVENTS OCCURRING IN COLD ADVECTION CASES RATHER THAN WARM ADVECTION ONES DUE TO BETTER SUBSIDENCE/MIXING IN THE FORMER. SO...AT THIS TIME...PLAN ON KEEPING THE HIGHEST WINDS JUST BELOW WIND ADVISORY CRITERIA...ALTHOUGH A FEW GUSTS COULD COME CLOSE. WE WILL OBVIOUSLY MONITOR THE WINDS VERY CLOSELY THIS AFTERNOON IN CASE ENOUGH MIXING DEVELOPS TO BRING DOWN EVEN STRONGER WINDS ALOFT. ADDITIONALLY...IF A NARROW LINE OF LOW-TOPPED CONVECTION DEVELOPS ALONG THE FRONT THIS AFTERNOON...STRONG TO DAMAGING WINDS WOULD BE VERY POSSIBLE GIVEN THE WIND PROFILES...AND INSTEAD OF A WIND ADVISORY AND/OR HIGH WIND WARNING...WE WOULD LIKELY NEED SHORT-FUSED WARNINGS INSTEAD. TONIGHT: THE COLD FRONT IS EXPECTED TO EXIT CENTRAL NC BY 00-03Z THIS EVENING...AND FCST SOUNDINGS GENERALLY CONTINUE TO SHOW RAPID CLEARING BEHIND THE FRONT. AS SUCH...WILL SHOW A RAPID IMPROVEMENT IN CONDITIONS BEHIND THE FRONT THIS EVENING...WITH MOSTLY CLEAR SKIES AFTER MIDNIGHT. ITS WORTH NOTING THAT SOME LOW CLOUD COVER MAY HANG AROUND FOR SEVERAL BEHIND THE FRONT...AS SEEN UPSTREAM IN VIS SAT IMAGERY ACROSS THE TN VALLEY...AND GFS FCST SOUNDINGS HINT AT THIS OCCURRING...ALTHOUGH NEITHER THE GFS NOR NAM FCST SOUNDINGS SHOW ANY SATURATION OVER CENTRAL NC AFTER 09Z TONIGHT. WILL USE A MOS GUIDANCE BLEND FOR LOW TEMPS...WHICH SHOW A RANGE FROM THE LOWER 30S IN THE NW/N TO THE UPPER 30S TO AROUND 40F IN THE SE COASTAL PLAIN. IT IS POSSIBLE THAT A FEW LOCATIONS IN THE TRIAD AND VA/NC BORDER COUNTIES MAY SEE TEMPS AT OR JUST BELOW FREEZING BY 12Z THU MORNING AS COLDER/DRIER AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT. IF THAT IS INDEED THE CASE...AND ANY STANDING WATER REMAINS FROM RAINFALL EXPECTED THIS AFT/EVE...THEN ISOLD BLACK ICE COULD NOT BE COMPLETELY RULED OUT...ALTHOUGH AT THIS TIME THE THREAT APPEARS VERY MINIMAL GIVEN WARM PAVEMENT TEMPS...AND WILL ONLY MAKE MENTION OF THIS HERE IN THE DISCUSSION. -VINCENT && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 145 PM WEDNESDAY... THURSDAY: ALOFT...A POTENT SHORTWAVE IS EXPECTED TO DROP SOUTH INTO THE UPPER MIDWEST...HELPING TO DEEPEN A LONGWAVE TROUGH ACROSS THE MS RIVER VALLEY. THE COLD FRONT WILL BE OFFSHORE THE CAROLINAS ON THURSDAY...AND HIGH PRESSURE CURRENTLY CENTERED OVER TX WILL TRY TO NOSE INTO THE CAROLINAS AND MID-ATLANTIC DURING THE DAY. BOTH THE GFS/NAM NOW SHOW THE COLD FRONT STALLING OFFSHORE THE SOUTHEAST COAST ON THU...WITH A WEAK WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT OFF THE NC/SC COAST THU AFTERNOON. HOWEVER...AT THIS TIME...IT APPEARS THAT ANY SIGNIFICANT MOISTURE WRAPPING AROUND THIS SYSTEM SHOULD REMAIN ALONG OR OFFSHORE THE COAST...AND CLEAR OR MOSTLY CLEAR SKIES ARE STILL EXPECTED ACROSS CENTRAL NC. 1000-850 MB THICKNESSES ARGUE FOR HIGHS IN THE UPPER 40S TO LOWER 50S ON THU... VERY SIMILAR TO WHAT A MOS GUIDANCE BLEND SUGGESTS. AS SUCH...WILL FCST HIGHS RANGING FROM ROUGHLY 50-53F ACROSS THE AREA...COOLEST IN THE NORTH. THURSDAY NIGHT: THE LONGWAVE TROUGH IS EXPECTED TO FURTHER DEEPEN TONIGHT...DIGGING INTO THE TN/OH VALLEY BY 12Z FRI MORNING. OTHER THAN THE POSSIBILITY OF A FEW UPPER LEVEL CLOUDS STREAMING INTO THE AREA DOWNSTREAM OF THE DEEPENING UPPER LEVEL TROUGH...MOSTLY CLEAR SKIES AND CALM WINDS ARE EXPECTED ACROSS CENTRAL NC. WITH A MORE SEASONABLE AIRMASS IN PLACE...EXPECT LOW TEMPS NEAR NORMAL FOR THIS TIME OF YEAR...RANGING FROM THE UPPER 20S TO LOWER 30S. FRIDAY: THE DEEPENING LONGWAVE TROUGH IS EXPECTED TO SWING ACROSS THE CAROLINAS AND MID-ATLANTIC FRIDAY AFTERNOON...AND WE WILL SEE TEMPS ALOFT AND LAPSE RATES COOLING/STEEPENING THROUGHOUT THE DAY. HOWEVER...SINCE THE BEST UPPER FORCING WILL ALSO BE ARRIVING WITH COLD ADVECTION IN THE LOWER LEVELS...AND THE AMOUNT OF OVERALL FORCING FOR LIFT WILL LIKELY BE REDUCED AS A RESULT. ADDITIONALLY... BOTH THE GFS/NAM SHOW W/NW FLOW IN THE LOWER LEVELS...WHICH ALSO DOESNT HELP OUR PRECIP CHANCES IN ASSOC/W THE DEEP UPPER TROUGH. ALTHOUGH THE GFS SHOWS A FEW HUNDREDTHS OF AN INCH FALLING ACROSS THE TRIANGLE AND NORTHEAST COASTAL PLAIN WED AFTERNOON/EVENING... THE NAM SHOWS NONE. WHILE IT IS POSSIBLE THAT WE COULD SEE SOME CONVECTIVE SHOWERS DURING THE AFTERNOON...AT THIS TIME THE NEGATIVE FACTORS SEEM TO OUTWEIGH THE POSITIVE FACTORS...AND WILL CONTINUE TO SHOW A DRY FCST FOR FRIDAY. HOWEVER...IF THE UPPER TROUGH IS STRONG ENOUGH...WOULD NOT BE SURPRISED TO SEE A FEW ISOLD CONVECTIVE SHOWERS. W/REGARD TO PTYPE...WHILE 850-700 MB THICKNESSES WOULD BE COLD ENOUGH FOR SNOW...1000-850MB THICKNESSES ARE PROGGED TO BE IN THE 1305-1315M RANGE DURING THE AFTERNOON ACROSS THE TRIANGLE AND COASTAL PLAIN...WITH THE LOWEST 3-5 KFT ABOVE FREEZING. SO...THIS WOULD SUGGEST A PTYPE OF ALL RAIN...WITH THE COLDER LOW LEVEL THICKNESSES COMING IN JUST TOO LATE TO SUPPORT ANY KIND OF RAIN/SNOW MIX WITH ANY CONVECTIVE SHOWERS. WILL UNDERCUT MOS GUIDANCE A FEW DEGREES IN THE WEST/NW ON FRIDAY TO ACCOUNT FOR THE BETTER COLD ADVECTION MAKING IT INTO THAT AREA DURING THE AFTERNOON...AND WILL GO WITH A RANGE FROM THE MID 40S IN THE TRIAD...TO THE UPPER 40S IN THE TRIANGLE...AND LOWER 50S IN THE SE COASTAL PLAIN. -VINCENT && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 210 PM... FOCUS FOR THIS FORECAST IS ON DEEPENING UPPER LEVEL TROUGH APPROACHING THE MISSISSIPPI VALLEY MONDAY MORNING AND THE DEVELOPING SURFACE LOW IN THE NORTHEAST GULF OF MEXICO AT THAT TIME. MORNING MODELS IN A BIT BETTER AGREEMENT WITH CANADIAN... ECMWF AND GFS TRACKING THE SURFACE LOW FURTHER INLAND THAN PREVIOUS MODEL RUNS...ALONG THE WESTERN PIEDMONT. THIS TRACK FAVORS LIQUID PRECIPITATION. THE NAVY NOGAPS HAS COME AROUND TO THE IDEA OF A SURFACE LOW BUT TRACKS IT NEAR CAPE HATTERAS. THE GFS CONTINUES TO BE THE MOST AGGRESSIVE WITH DEEPENING THIS SURFACE LOW. GFS HAS A BIAS TOWARD OVERDEEPENING THESE LOWS SO WILL MUTE THE FORECAST TEMPERATURE CHANGES AHEAD AND BEHIND THIS SYSTEM AS IMPLIED BY THE GFS. THE AGGRESSIVE GFS WOULD INDICATE A NON RAIN PRECIPITATION TYPE ONLY AS THE EVENT IS ENDING... WITH OTHER MODELS WARMER. WITH THE GFS LIKELY TOO DEEP WITH THE LOW AND THEREFORE PULLING IN COLD AIR TOO AGGRESSIVELY... WILL KEEP THE EVENT ALL RAIN AT THIS TIME. EVEN IF THE GFS WERE PERFECT... ONLY THE VERY TAIL END OF THE EVENT MIGHT RISK NON LIQUID PRECIPITATION. RAIN LOOKS POSSIBLE AS EARLY AS MONDAY MORNING... WITH MOST PRECIPITATION ENDING SHORTLY AFTER MIDNIGHT MONDAY NIGHT. PRIOR TO THE ABOVE EVENT... A TEXAS SURFACE HIGH WILL LIFT NORTHEAST... CENTERING OVER THE CAROLINAS BY SATURDAY EVENING. BEHIND THE TUESDAY SYSTEM... ANOTHER HIGH FROM THE MIDWEST WILL TAKE CONTROL. LOW TO MID 40S FOR HIGH TEMPERATURES SATURDAY RISING ABOUT TEN DEGREES FOR SUNDAY AND MONDAY. MOSTLY MID 40S TUESDAY AND WEDNESDAY. FRIDAY NIGHT LOWS LOW TO MID 20S...THEN UPPER 20S SATURDAY NIGHT. LOWS IN THE 30S SUNDAY AND MONDAY NIGHT BEFORE FALLING ABOUT SIX DEGREES FOR TUESDAY NIGHT. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AS OF 100 PM WEDNESDAY... CEILINGS LIFTING TO MVFR ACROSS THE FORECAST AREA WITH VISIBILITIES BECOMING VFR. SOUTHWEST WINDS GUSTING TO 30 MPH AND THIS SHOULD CONTINUE TO NEAR SUNSET. WINDS AT 3000 FEET NEAR 70 MPH THIS AFTERNOON WILL DIMINISH TOWARD SUNSET... BECOMING LESS THAN 25 MPH FROM THE NORTHWEST AS MIDNIGHT APPROACHES. CLEAR SKIES AND WINDS LESS THAN 10 MPH AS MIDNIGHT APPROACHES WITH THIS CONTINUING INTO THE EARLY AFTERNOON THURSDAY. HIGH PRESSURE WILL CONTROL THE WEATHER THROUGH SUNDAY... HOWEVER AN UPPER TROUGH MOVING ACROSS THE REGION FRIDAY THROUGH EARLY SATURDAY MAY HAVE ENOUGH MOISTURE WITH TO PRODUCE VFR CLOUDINESS FROM EARLY FRIDAY INTO FRIDAY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...HARTFIELD AVIATION...
Hazardous weather outlook, Jan 28, 9:59 AM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 959 AM EST WED JAN 28 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 959 AM EST WED JAN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH... WITH GUSTS UP TO 35 MPH LIKELY. ISOLATED HIGHER WIND GUSTS ARE POSSIBLE. THESE WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. OUTDOOR OBJECTS THAT COULD BE BLOWN AROUND SHOULD BE SECURED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jan 28, 4:08 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 408 PM EST WED JAN 28 2009 NCZ008>011-024>027-040>042-074>077-083>086-088-282230- ANSON-CHATHAM-CUMBERLAND-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-HARNETT- HOKE-JOHNSTON-LEE-MONTGOMERY-MOORE-NASH-ORANGE-RICHMOND-SCOTLAND- VANCE-WAKE-WARREN- 408 PM EST WED JAN 28 2009 ...HEAVY SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS PORTIONS OF THE EASTERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN THROUGH 530 PM EST... AT 415 PM EST...DOPPLER RADAR INDICATED HEAVY SHOWERS CONTAINING GUSTY WINDS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF KERR LAKE TO DIGGS...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF WARRENTON TO 10 MILES SOUTHWEST OF ROCKINGHAM...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THESE HEAVY SHOWERS INCLUDE... ROCKINGHAM...RALEIGH...SANFORD...LOUISBURG... HENDERSON... LAURINBURG... FAYETTEVILLE... CLAYTON... AND ROANOKE RAPIDS. GUSTY WINDS OF UP TO 45 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 6:05 AM EST | Dense Fog Advisory | RAH | Anson, Cumberland, Edgecombe, Franklin, Harnett, Hoke and 12 more | 4 hr |
| Jan 28, 5:59 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.